Scholion.ai

Self-Interested Routing in Queueing Networks

Ali K. Parlaktürk, Sunil Kumar

Management Science · 2004 · Volume 50 · Issue 7

DOI: 10.1287/mnsc.1040.0251

Abstract

We study self-interested routing in stochastic networks, taking into account the discrete stochastic dynamics of such networks. We analyze a two-station multiclass queueing network in which the system manager chooses the scheduling rule and individual customers choose routes in a self-interested manner. We show that this network can be unstable in Nash equilibrium under some scheduling rules. We also design a nontrivial scheduling rule that negates the performance degradation resulting from self-interested routing and achieves a Nash equilibrium with performance comparable to the first-best solution.

Keywords

queueing networks, routing, scheduling, Nash equilibrium, mechanism design, stability

Enable JavaScript for citation tools and additional paper interactions.